Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Burning Cold Feet And Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

peripheral neuropathy in feet

I have been taking GPO VIR for 6 months now, with few side affects except for the last 2-3 months, my toes feel continually tingling, cold, sensitive to walking on a cold floor. In the medication instructions is is stated as a possible side affect,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is a well identified side effect of the stavudine component of your medication. The best advice I could give you is to try to get off the medication as soon as you can. Otherwise, non-narcotic analgesics or drugs such as gabapentin can be... Read more »

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »

Peripheral Neuropathy and Rashes

I have had burning pain in the soles of my feet for a couple of months. More recently I have developed a red itchy rash on the soles of both feet. Is this related to the neuropathy or a different type of infection??...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
As an isolated symptom, this would not be related to HIV infection.MH... Read more »

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms you... Read more »
Connect With Others

Peripheral Neuropathy ? or a common nerve damage ?

Posted by ConfusedJerry, 3 Replies
i got alot of symptoms and i wont list them all .. let's say my exposure was 2012 i had this numb feeliing in my left feet on december 2013 i got scared about it because i thought it will not go away it took 2 months to get back the sensation now... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »